MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER
Model Number MF SEPTAL OCCLUDER CRIBRIFORM
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, a 35mm amplatzer cribriform occluder was selected for procedure.It was noted during procedure that the right atrial disc of the occluder exhibited a deformation.In addition, the occluder was difficult to screw on and could not be deployed.The decision was made to remove and replace the 35mm amplatzer cribriform occlude with a non-abbott device to complete the procedure.There were no adverse patient consequences reported.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity and difficulty in the occluder attaching to the delivery cable could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 35mm amplatzer cribriform occluder was selected for procedure.It was noted during procedure that the right atrial disc of the occluder exhibited a deformation.In addition, the occluder was difficult to screw on and could not be deployed.The decision was made to remove and replace the 35mm amplatzer cribriform occlude with a non-abbott device to complete the procedure.There were no adverse patient consequences reported.The patient was stable at the time of report.Subsequent to the previously filed report, additional information was received and a correction needs to be made has the deformed right atrial disk of the 35mm amplatzer cribriform occluder was noted prior to procedure during device preparation.There was no patient contact made with the deformed occluder.It was also noted that there was difficulty screwing the delivery cable onto the occluder during the device preparation.It is unknown how the occluder was sized.There was no kink or angulation noted in the delivery system.The replacement device that was implanted was a 36mm non-abbott device.The delivery system used was an unknown abbott delivery system.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.The patient was stable at the time of report.

Brand Name
AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15729160
Report Number2135147-2022-01924
Device Sequence Number2872528
Product Code MLV
UDI-Device Identifier00811806010311
UDI-Public00811806010311
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberMF SEPTAL OCCLUDER CRIBRIFORM
Device Catalogue Number9-ASD-MF-035
Device Lot Number7684602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer01/22/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown